# SDR USAASB01160

- Difficulty date: June 4, 2001
- Submitted: July 27, 2001
- Operation: Air carrier
- Aircraft: N269AU
- Make and model: Boeing 737-2B7
- Aircraft serial: 22881
- System (JASC): 2750 · Trailing Edge Flap Control System
- Part: Flap
- Condition: Jammed
- Location: Lt Wing
- Stage of operation: DE
- How discovered: O
- Nature of condition: F, J
- Precautionary procedure: A

## Discrepancy

EWR - FLT 2671 - DURING DESCENT, AIRCRAFT ENCOUNTERED TRAILING EDGE FLAP ASYMMETRY.  CAPTAIN REQUESTED TO LAND AT EWR INSTEAD OF LGA DUE TO THE HIGHER LANDING SPEEDS FOR THIS TYPE OF FAILURE.  AFTER LANDING AT EWR, WITHOUT INCIDENT, CAPTAIN REPORTED THAT THE LT JACKSCREW HAD FORCED THE LT FLAP INTO THE LEFT AILERON AND JAMMED IT. AN EMERGENCY WAS DECLARED.  S/D MX MADE TEMPORARY SHEET METAL REPAIRS AND REPLACED THE OUTBOARD LT FLAP BALL SCREW AND NUT ASSY, JACKSCREW TRANSMISSION, LT OUTBOARD FLAP ASSEMBLY, LT AILERON TAB, LT FLAP OUTBOARD SEQUENCE CARRIAGE, LT FLAP INBOARD AND OUTBOARD FLAP TOGGLES, AND THE LT FLAP OUTBOARD CANOE FAIRING.  THE AIRCRAFT WAS THEN FERRIED FOR PERMANENT SHEET METAL REPAIRS.  (M)
